Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
Friedbrain

Weaning Off Lyrica?

Recommended Posts

I'm concerned that weaning off lyrica will make my dysautonomia worse. Has anyone here tried? I've been on 150mg for 9ys. I asked my current neuro about going off it and he said sure, as he didn't know why I was on it (my neuro back then thought that my sudden onset shakes were maybe partial seizures and said lyrica could help). Since I no longer think they were seizure but, rather, autonomic and/or adrenal, it seems logicalish. BUT the neuro cavalierly said to cut the dose in half, then stop. The one day I ran out of pills and couldn't get a refill (a Sunday), I eventually ended up in the ER from slow onset dizziness then heaviness which progressed to violent body shakes that would not stop (the ER nurse was a Jerk, treating me like a junky and not believing I was given it for seizures!).

I have read that it's hard to wean off of, and my health is precarious-seems like I tiptoe around so that I do not become dizzy or lightheaded or get the shakes. This wS probably a stupid idea on my part, compounded by the neuro's lack of appreciation for lyrica's weaning sude effects. He completely dismissed that skipping a dose caused dizziness and then body shakes... How risky will it be for me? Any suggestions?

Share this post


Link to post
Share on other sites

I suggest you wean off very very slowly. I have even weaned off of meds by the quarters over several days/weeks to avoid side effects.

Share this post


Link to post
Share on other sites

You must wean off this med very slowly. I was prescribed Lyrica several years ago now by my then Rheumatologist. I was on 100mg daily for 18 months. It was prescribed for fibromyalgia. After a while I started to realize that this med was causing me problems with anxiety and depression and I wanted off. I told my Rheumatologist that I wanted to dc the Lyrica and take something else so I was given very specific instructions for slowly titrating down the dose. It took two weeks to do it. Basically the contents of the capsules were diluted with water and measured out to a decreasing dosage each day. I'm sorry I can't be more specific but the important thing is to not try and dcd it too fast or you will get discouraged with extremely intolerable side effects ( I tried that ). Even if you dc the Lyrica slowly withdrawl side effects are hard to avoid but bearable. I'll be honest with you getting off Lyrica was difficult ( dizziness, severe tremulousness, insomnia, nausea etc.) but for me well worth it in the end.

Best of wishes to you,

Janet

Share this post


Link to post
Share on other sites

Thank you for the support. Janet-that's exactly what I'm talking about! The one Sunday I couldn't take my morning (75mg) pill, by late morning I couldn't even stand because I was so weak, dizzy and trembling. My dh had to take me to the ER so that I could get a pill (dang controlled substance problem!). And the neuro waved it off and said those weren't effects from missing my morning pill...! And that's how he wants me to wean-stop taking my morning pill. Uh.... :(

I hate having to go from doctor to doctor in itser to get advice I agree with but it's true. I'm sure my family doctor (I love her) will agree w a slower wean. It's just a hassle. It helps a lot to receive feedback that I'm not being paranoid, so thank you! Especially since my body is supersensitive to autonomic imbalance; perhaps not everyone responds so poorly but some of us do!

Share this post


Link to post
Share on other sites

You're welcome. I'm sorry you are having to deal with this situation. I all too well know the frustration of dealing with doctors that just don't get it. Hopefully your family doctor with be able to help you through the lyrica discontinuation process.

Janet

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...